Cicatricial Ectropion in the Setting of IL-13 Inhibition.
Marley Cutrona, Rabail Aslam, Ahmed Zakik et al.
✦ AI-curated · Sources linked
Case in brief
An 81-year-old man with extensive atopic dermatitis was treated with dupilumab, leading to significant improvement. However, he later developed ocular symptoms and inferior cicatricial ectropion of the left lower eyelid. After discontinuing dupilumab and receiving treatment, the ectropion resolved. A subsequent treatment with tralokinumab caused a recurrence, which was managed with additional medications, ultimately leading to sustained clearance of dermatitis without further ocular issues.
What made this case unusual
This case uniquely associates cicatricial ectropion with soluble IL-13 inhibition, a complication not previously documented in the literature.
Diagnostic / clinical pearl
Clinicians should be vigilant for rare ocular complications, such as cicatricial ectropion, in patients receiving IL-13 inhibitors for atopic dermatitis.
Why it matters
Understanding the potential ocular side effects of IL-13 inhibition is crucial for effective management and patient safety in dermatological therapies.